MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI2525CSSMX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).To whom it may concern: on august 27, 2020, balt usa has been notified of an event regarding the use of a single optima coil.Details reported as follows: "after framing with the 2.5x2.5 optimax the physician detached the coil and opened a 1x1 optimax but when he went to place the coil he noticed his microcatheter had come back.He pulled the coil out used the hybrid 1214 to access the aneurysm but when he inserted the sl-10 over the wire into the aneurysm it dislodged the 2.5z2.5 optimax.The physician dropped an atlas stent through the coil and across the neck of the aneurysm and then crossed the stent and placed 5 optima coils to finish the procedure.I have included images of the initial frame, stented 2.5x2.5 and the final result." based on the provided information, root cause can be attributed to a procedural complication.While trying to reaccess the aneurysm the optima coil was dislodged from its initial positioning.Review of the lot history records did not reveal any in-process issue that could account for the observation.No additional complaints against lot number f200500099 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported: "after framing with the 2.5x2.5 optimax the physician detached the coil and opened a 1x1 optimax but when he went to place the coil he noticed his microcatheter had come back.He pulled the coil out used the hybrid 1214 to access the aneurysm but when he inserted the sl-10 over the wire into the aneurysm it dislodged the 2.5z2.5 optimax.The physician dropped an atlas stent through the coil and across the neck of the aneurysm and then crossed the stent and placed 5 optima coils to finish the procedure.I have included images of the initial frame, stented 2.5x2.5 and the final result.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key10543953
Report Number3014162263-2020-00018
Device Sequence Number14337177
Product Code HCG
UDI-Device Identifier00818053025013
UDI-Public00818053025013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberOPTI2525CSSMX
Device Catalogue NumberN/A
Device Lot NumberF200500099
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;